• 5 months ago

    Heartbeat skips?

    I am 39 male ever since a leg fracture almost 2 years ago i have been on a drug called metoprolol tartrate 25 mg every 7-8 hours cause during my fracture time at hospital they said my heart rate was high around 100-120 resting in bed this slowed my rate down to 60-70 resting but last couple months i have been getting what feels like heart stops for a sec first time it happened i had huge anxiety for a week and more stops i had a 24 hour holter but unfortunately one didnt happen that day but he assured me it may be just benign but since this is new it scares me each time it happens cause that sec it happens feels like forever that my heart has stopped it doesnt seem to happen everyday that i notice when it does happen it seems to happen a couple hours after a meal either right before or right after i get ready to take my next dose of meto it will happen anywhere from once to 2-4 times over a 15 min to 30 min period i sometimes get what feels like maybe an adrenline rush when it happens cause of the fear or a feeling of full body heat rushes over me leaving me with a lingering wave of fear in my mind
    Sorry for the paragraph one long sentence lol but my question is is this something i need to worry on? should i try another 24 hour holter? or something more? or should i just try to relax when happens and not worry too much and consider it to be a more benign thing? (havnt talked to doctor or anything since the first holter attempt about 3-4 weeks ago only gave me a call from nurse saying it may just be a benign issue just fyi)

Responses

  • 5 months ago

    RE: Heartbeat skips?

    Hi,

    ......"but last couple months I have been getting what feels like heart stops for a sec."


    As applicable, in general-only here, the most common type of palpitations, premature ventricular contractions (PVCs, occurs even in many ♥-healthy individuals), described that the heart is flip-flopping, fluttering, jumping, pausing or STOPPING briefly (though it's actually not doing that), pounding, SKIPPING, thumping, or strong, hard, or forceful beats being felt in the chest, neck, throat, has various causes (cardiac and non-cardiac) or triggers.

    PVCs are typically harmless (benign), be it isolated (single), couplets (2-in-row), triplets (3-in-a-row) or salvos (short bursts of 3 or more in-a-row), bigeminy (occurring every other beat), trigeminy (occurring every third beat), quadrigeminy (occurring every fourth beat), etc., etc.

    Sometimes, certain cardiovascular/anti-arrhythmic meds can help control/suppress palpitations, and some individuals have reported, on various message boards and forums, that taking a magnesium supplement has helped either to lessen the severity and frequency of palpitaions and in some cases, eliminate the palpitations completely.

    ALWAYS be proactive in your health care and treatment.

    Take care,

    CardioStar☆

    WebMD member (since 8/99)

    -

    -

    ☑Be well-informed

    As Applicable

    Palpitations (PACs, PVCs)

    http://www.medicinenet.com/Palpitations/article.htm



    . . .

    WebMD/WebMD Message Boards DOES NOT Provide Medical Advice, Diagnosis or Treatment.